Its so hard to say what the loose stools are coming from.
For me, I DO feel like my Delzicol(mesalamine) MAY cause somewhat looser stools. I also know that my UC also causes looser stools too...so I have to be realistic when thinking I figured something out, that maybe I could be wrong.
That said, when I reduced my dosage from the higher 'remission' dose to the lower 'maintenance' dose my stools firmed up for a little while. Another thing I often have to consider it that with more inflammation is more swelling in my colon, and the beginning of a mini-flare can also involve some beautiful solid stools because things are slowing down, and therefore drying out for mechanical reasons. And that may well have been the case when I reduced my dose, too.
I think what I (and some of the others here) are trying to say, is that the likelihood its the UC is higher than if it possibly being the medication. But diarrhea and loose stool ARE on the list of mesalamine side effects, and in my experience it seems like for sure it can.
I've found it most beneficial to gauge my progress on more of a month by month basis rather than day to day. My meds took a long time to really kick in, and almost a year later, I still feel like I'm progressing and feeling better each month. At the same time though, I realize by body just functions differently, and probably if its not one thing its another with this disease. I don't expect to ever be be completely free from its effects. I'd take loose stools every day if that was the only complaint. (even if it was caused by meds lol)
Dx Jan '17, mod left side UC with severe joint flares
Meds: Delzicol 2.4mg/d
Supp: multi-vit, turmeric/curcumin, boswellia helps most w/ joints, triphala, mj
Diet: yogurt, grains are a problem. definite coffee addict